Pennsylvania, 2005

Flash Flood in Pennsylvania, November 29, 2005

November 29, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 29, 3:28 PM EST, 47 minutes earlier.

Area forecast discussion, Nov 29, 3:28 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EST TUE NOV 29 2005

.SHORT TERM (TONIGHT AND WED)...
COLD FRONT PROGRESSING EAST WILL PUSH AREA OF STEADY RAIN OVER THE
MOUNTAINS OFF TO THE EAST. RIDGE OF HIGH PRESSURE PUSHING INTO THE
DISTRICT TONIGHT WILL BRING A END TO THE RAINFALL IN ALL AREAS BY LATE
TONIGHT. HIGH PRESSURE ACROSS THE DISTRICT FOR WEDNESDAY WILL BRING DRY
WEATHER BUT MUCH COOLER TEMPERATURES.
&&

.AVIATION...
IFR CEILINGS AND VSBY CONTINUE WITH THE STEADY RAINFALL IN THE NORTH
AND IN THE MOUNTAINS. CEILINGS AND VISIBILITY WILL IMPROVE FROM THE
WEST AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE DISTRICT FOR LATER
TONIGHT. OVERCAST CEILINGS OF 40-50 OVERCAST IN THE WEST WILL BECOME
BROKEN LATER TONIGHT. CEILING AND VSBY IN THE MOUNTAINS WILL BE SLOW TO
IMPROVE AS HIGH PRESSURE WORKS SLOWLY IN TONIGHT.
&&

.LONG TERM (THU THROUGH TUE)...
NEXT PCPN LATE THU INTO FRI, AS FAST MOVING H5 SHORT WAVE PASSES THRU
CWA WHILE H8 TEMPS STILL BELOW 0. STRONG NW FLOW BEHIND SYS PROVIDES LK
EFFECT SNOW SHWRS FRI, AND A LESSER CHC SAT. NEXT BIG SFC LO IS SUN
NIGHT INTO MON, AND THAT MAY PROVIDE OUR 1ST REAL SNOW STORM OF THE
SEASON (NON-LK EFFECT). TUE BRINGS THE USUAL LK EFFECT SNOWS ON THE
BACK SIDE OF EVERY SFC LOW.
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Nov 29, 4:28 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
428 AM EST TUE NOV 29 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
428 AM EST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Nov 29, 3:12 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      BRUSH VLY               40.53N 79.07W
11/29/2005                   INDIANA            PA   TRAINED SPOTTER

            LITTLE BRUSH CREEK FLOODING WHITETAIL LANE.

1230 PM     FLASH FLOOD      BROWNSVILLE             40.02N 79.89W
11/29/2005                   FAYETTE            PA   EMERGENCY MNGR

            ALBANY TUNNEL FLOODED NEAR BROWNSVILLE.

0250 PM     FLASH FLOOD      SYKESVILLE              41.05N 78.82W
11/29/2005                   JEFFERSON          PA   EMERGENCY MNGR

            ROUTE 119 FLOODED.

&&

TP
Local storm report, Nov 29, 4:02 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EST TUE NOV 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FLASH FLOOD      YOUNGWOOD               40.24N 79.58W
11/29/2005                   WESTMORELAND       PA   EMERGENCY MNGR

            RTE 136 FLOODED AND SEVERAL OTHER ROADS FLOODED.

0345 PM     FLASH FLOOD      KINGWOOD                39.47N 79.68W
11/29/2005                   PRESTON            WV   EMERGENCY MNGR

            NUMEROUS BASEMENTS FLOODED AFTER 1230 PM. AND AT LEAST 2
            ROADS CLOSED BY FLOODING COUNTYWIDE.

&&

WEATHER.GOV

The radar

The State College radar (KCCX), 75 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jefferson

When
November 29, 4:15 PM EST to 5:30 PM EST
Where
Jefferson County, 4 mi NE of Reynoldsville
Reported by
EMERGENCY MANAGER
Coordinates
41.130, -78.850

Flooding along SR 830 just 1 mile north of Falls Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480877.